My daughter was given steroids to stay alive. They caused a foot bone to die and disintegrate and now a hip bone is dying. Will it stop or move to other parts of the body?
Is she still taking steroids?
One of the side-effects of taking steroid tablets in the long term (for three months or more) is an increased risk of developing osteoporosis (thinning of your bones). This is known as steroid-induced osteoporosis.
There are lifestyle changes you can make to reduce your risk These include stop smoking, limit alcohol intake and exercise more.
Ensure an adequate calcium and vitamin D intake - supplements can be prescribed. Sometimes medicines called bisphosphonates are given.
They include alendronate, risedronate and etidronate. They work on the bone-making cells. They can help to restore some lost bone, and help to prevent further bone loss.
All the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 May 2013 • 1 answer
Posted 21 Jul 2014 • 1 answer
Got2 fishbones out by gagging Feel no pain,but have annoying feeling on my throat.Fbone still stuck?
Posted 25 Mar 2015 • 3 answers
Posted 16 Apr 2015 • 2 answers
I was in the hospital on high doses of IV steroids. I am out now on 60 mg of prednisone - taper has?
Posted 2 Jun 2015 • 1 answer